Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2019, 5:35 PM EDT for Bartow County, Cherokee County, Pickens County, Georgia. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 5:35 PM EDT (21:35 UTC)
- Expired
- Jun 24, 2019, 6:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:44 PM EDT | TSTM WND DMG | 4 Se Talmadge, GA | A TREE WAS REPORTED DOWN NEAR PLEASANT UNION ROAD. |
| Jun 24, 5:52 PM EDT | TSTM WND DMG | 1 N Canton, GA | TREE AND POWER LINES REPORTED DOWN AT THE INTERSECTION OF LUCKY ST AND WALESKA RD. |
| Jun 24, 6:05 PM EDT | TSTM WND DMG | 4 Se Ball Ground, GA | TREE DOWN ON BALL GROUND RD NEAR THE INTERSECTION WITH DAWSON CREEK DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
933
WUUS52 KFFC 242135
SVRFFC
GAC015-057-227-242200-
/O.NEW.KFFC.SV.W.0201.190624T2135Z-190624T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
535 PM EDT Mon Jun 24 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Cherokee County in north central Georgia...
Southeastern Pickens County in north central Georgia...
Eastern Bartow County in northwestern Georgia...
* Until 600 PM EDT.
* At 534 PM EDT, a severe thunderstorm was located over Lake
Arrowhead, or near Canton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Canton, Cartersville, Woodstock, Holly Springs, Euharlee, Emerson,
Ball Ground, Nelson, White, Waleska, Free Home, Cassville,
Buffington, Hickory Flat, Red Top Mountain State Park, Lathemtown,
Hobgood Park, Union Hill, Lake Arrowhead and Little River Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3428 8486 3436 8474 3443 8426 3419 8426
3419 8433 3418 8435 3413 8437 3412 8442
3414 8494
TIME...MOT...LOC 2134Z 262DEG 30KT 3426 8460
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
371
WWUS52 KFFC 242150
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
550 PM EDT Mon Jun 24 2019
GAC015-057-227-242200-
/O.CON.KFFC.SV.W.0201.000000T0000Z-190624T2200Z/
Cherokee GA-Pickens GA-Bartow GA-
550 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CHEROKEE...SOUTHEASTERN PICKENS AND SOUTHEASTERN BARTOW
COUNTIES...
At 550 PM EDT, a severe thunderstorm was located over Buffington, or
near Canton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canton, Cartersville, Woodstock, Holly Springs, Emerson, Ball Ground,
Nelson, Waleska, Free Home, Buffington, Hickory Flat, Union Hill,
Lake Arrowhead, Red Top Mountain State Park, Little River Landing,
George Washington Carver St Pk, Lebanon, Holbrook, Lathemtown and
Sutallee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 8426 3419 8426 3419 8433 3418 8435
3413 8437 3412 8442 3414 8478 3439 8454
TIME...MOT...LOC 2150Z 262DEG 30KT 3428 8444
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 24, 3:21 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Mon Jun 24 2019 .SHORT TERM /Tonight through Tuesday Night/... Main concern is yet another round of strong/severe convection. As mentioned earlier, timing a bit delayed from previous events last weekend due to some extensive high/mid clouds. Even within these thick high clouds, convection firing in far northern GA as of this writing and expected to increase along zone of leftover moisture from earlier MCS in MS/AL currently extending from north GA to central AL. CAPE currently already at 3500 J/kg with steep lapse rates over WC GA with 0-6km bulk shear weak but still around 15-20kts. Damaging wind again main threat in this pattern with heavy rain also a concern. The good news is once the storms diminish this evening, we should have a mostly sunny day Tuesday with only a small chance of SHRA/TSRA over far western areas in the afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Extended period begins with a weak zonal flow in the mid levels across the southern portion of the US as we transition out of the active pattern that has dominated the region since late last week. Wednesday and Thursday appear to be the lowest pop days of the extended as come ridging tries to develop and dry air in the mid levels suppresses storm development. By Late Thursday into the weekend, easterly flow returns along with moisture increase which will coincide with increased afternoon convection back to near normal levels. The ECMWF is a little more aggressive with cutting off a weak upper low over the mid MS valley by Friday with only a weak reflection on the GFS. Regardless, with no real suppression mechanism going into the weekend, climo to slightly above climo afternoon and evening pops will be possible for the remainder of the extended. Stellman && .AVIATION... 18Z Update... VFR conditions but expect sct SHRA/TSRA after 19Z at most airports. Should dissipate after 00Z. W winds will gust to 22kt this afternoon with stronger gusts possible in TSRA, decreasing after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday. //ATL Confidence...18Z Update... Medium confidence on TSRA timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 68 91 / 50 10 5 10 Atlanta 71 88 70 89 / 50 10 5 20 Blairsville 64 82 60 84 / 40 10 5 20 Cartersville 68 89 66 89 / 40 10 5 20 Columbus 74 92 72 93 / 40 20 10 20 Gainesville 69 87 67 87 / 50 10 5 10 Macon 72 93 70 94 / 40 10 10 20 Rome 68 89 66 89 / 30 10 10 20 Peachtree City 70 90 68 90 / 50 20 5 20 Vidalia 75 94 72 95 / 20 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....30 AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 5:04 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 504 AM EDT Mon Jun 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 504 AM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected again today. A few strong to severe thunderstorms will be possible with the primary hazards being damaging wind gusts, large hail, locally heavy rainfall and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are expected across the area Tuesday through Sunday, primarily in the afternoon and evening hours. An isolated severe thunderstorm cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 4:37 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
437 PM EDT Mon Jun 24 2019
GAZ001>004-242100-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-
437 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITFIELD...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 500 PM EDT...
At 436 PM EDT...a strong thunderstorm was over Cooper Heights, or 8
miles northwest of Lafayette...moving east at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Ringgold, Trenton, Fort Oglethorpe, Chickamauga,
Tunnel Hill, Naomi, Noble, Wood Station, Rocky Face, Blue Spring,
Mill Creek, Linwood, Boynton, Beaumont, Cloudland Canyon State Park,
Cooper Heights, Rock Spring and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8549 3485 8555 3498 8503 3472 8496
TIME...MOT...LOC 2036Z 257DEG 28KT 3478 8539
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 24, 4:56 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Mon Jun 24 2019
GAZ002>005-012-242130-
Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-
456 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHERN CATOOSA...
SOUTHEASTERN WALKER...NORTHERN GORDON AND WESTERN MURRAY COUNTIES
UNTIL 530 PM EDT...
At 455 PM EDT...a strong thunderstorm was near Naomi, or near
Lafayette...moving east at 40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Chickamauga, Varnell, Tunnel Hill,
Resaca, Naomi, Sumac, Suttles Mill, Noble, Wood Station, Rocky Face,
Tilton, Mill Creek, Linwood, Beaumont, Dawnville, Villanow and
Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3464 8535 3486 8534 3490 8478 3458 8481
TIME...MOT...LOC 2055Z 272DEG 34KT 3474 8520
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 24, 5:02 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Mon Jun 24 2019
GAZ030-031-041-042-242145-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
502 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK...HARALSON...NORTHEASTERN
CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL 545 PM EDT...
At 502 PM EDT...a strong thunderstorm was near Oak Level, or 10 miles
southeast of Piedmont...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Buchanan, Bremen, Temple, Rockmart, Tallapoosa, Aragon,
Fish Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert,
Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8505 3408 8504 3374 8497 3372 8535
3401 8541
TIME...MOT...LOC 2102Z 258DEG 24KT 3381 8551
WIND...40MPHSpecial weather statement, Jun 24, 5:09 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT Mon Jun 24 2019
GAZ020-021-242145-
Cherokee GA-Bartow GA-
509 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND BARTOW COUNTIES
UNTIL 545 PM EDT...
At 508 PM EDT...a strong thunderstorm was over Cassville, or near
Cartersville...moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Cartersville, Woodstock, Holly Springs, Euharlee, Emerson,
Ball Ground, White, Waleska, Kingston, Cassville, Buffington, Hickory
Flat, Union Hill, Lake Arrowhead, Red Top Mountain State Park, Little
River Landing, George Washington Carver St Pk, Lebanon and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3439 8442 3438 8442 3438 8440 3437 8440
3438 8439 3412 8437 3413 8451 3414 8494
3432 8495
TIME...MOT...LOC 2108Z 266DEG 36KT 3424 8484
WIND...40MPHLocal storm report, Jun 24, 5:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 1 NW WORKMORE 31.94N 82.95W
06/22/2019 TELFAIR GA EMERGENCY MNGR
SEVERAL TREES WERE REPORTED DOWN NEAR WORKMORE MILAN
ROAD AND HIGHWAY 441.
&&
EVENT NUMBER FFC1900477
LREAVESSpecial weather statement, Jun 24, 5:31 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Mon Jun 24 2019
GAZ024-242200-
Banks GA-
531 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 600 PM EDT...
At 531 PM EDT...a strong thunderstorm was near Homer...moving east at
25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Hollingsworth and Pinefield Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3430 8337 3430 8361 3442 8364 3442 8362
3444 8361 3445 8359 3449 8355 3449 8352
TIME...MOT...LOC 2131Z 265DEG 23KT 3438 8356
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:04 PM EDT | Special Weather Statement | FFC | Floyd | 26 min |
| Jun 24, 4:29 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 24, 4:37 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 23 min |
| Jun 24, 4:56 PM EDT | Special Weather Statement | FFC | Walker, Whitfield | 34 min |
| Jun 24, 5:02 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 43 min |
| Jun 24, 5:09 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 36 min |
| Jun 24, 5:31 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Jun 24, 5:41 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Jun 24, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson | 47 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Lumpkin | 26 min |
| Jun 24, 6:07 PM EDT | Special Weather Statement | FFC | Fannin, Union | 23 min |
| Jun 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Heard | 34 min |
| Jun 24, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton, Paulding | 30 min |
| Jun 24, 6:24 PM EDT | Special Weather Statement | FFC | Towns, Union | 36 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin | 35 min |
| Jun 24, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Douglas, Fayette, Fulton | 25 min |
| Jun 24, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall | 51 min |
| Jun 24, 6:44 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 24, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Henry and 1 more | 39 min |
| Jun 24, 7:02 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 43 min |
| Jun 24, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 39 min |
| Jun 24, 7:10 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jun 24, 7:19 PM EDT | Special Weather Statement | FFC | Butts, Newton, Spalding | 26 min |
| Jun 24, 7:28 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Rockdale | 32 min |
| Jun 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more | 27 min |
| Jun 24, 7:36 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee, Walton | 24 min |
| Jun 24, 7:48 PM EDT | Special Weather Statement | FFC | Butts, Harris, Jasper, Lamar, Meriwether, Pike | 27 min |
| Jun 24, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Spalding | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.